Alert archive / Georgia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 73, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Apr 8, 2006, 12:26 PM EDT for 4 counties in Georgia. It was in force for 34 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 8, 2006, 12:26 PM EDT (16:26 UTC)
- Expired
- Apr 8, 2006, 1:00 PM EDT
- In force
- 34 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
Counties Marion County, GA, Schley County, GA, Sumter County, GA, Webster County, GA
The radar
The Robins AFB radar (KJGX), 116 km from the middle of the area, began a volume at 16:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 8, 12:35 PM EDT | HAIL 0.75 | Draneville, GA | HAIL COVERED THE GROUND NEARLY AN INCH DEEP. IN ADDITION...SEVERAL LARGE OAK TREE LIMBS BROKEN. |
| Apr 8, 12:48 PM EDT | HAIL 0.88 | 6 E Friendship, GA | |
| Apr 8, 12:48 PM EDT | HAIL 0.88 | 7 Sw Ellaville, GA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 8, 10:00 AM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 4.4 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 844 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -164 m²/s²
- 0-3 km storm-relative helicity
- -129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 081626
SVRFFC
GAC197-249-261-307-081700-
/O.NEW.KFFC.SV.W.0073.060408T1626Z-060408T1700Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1226 PM EDT SAT APR 8 2006
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MARION COUNTY IN WEST CENTRAL GEORGIA
SCHLEY COUNTY IN WEST CENTRAL GEORGIA
SUMTER COUNTY IN WEST CENTRAL GEORGIA
WEBSTER COUNTY IN WEST CENTRAL GEORGIA
* UNTIL 100 PM EDT
* AT 1221 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZED
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM BRANTLEY TO 6 MILES SOUTHWEST
OF DRANEVILLE TO 18 MILES SOUTHWEST OF PLAINS...AND MOVING EAST AT
40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WALLS
CROSSING...PUTNAM...FRIENDSHIP...ELLAVILLE...BUENA VISTA AND
AMERICUS.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3247 8461 3216 8463 3191 8467 3191 8423
3221 8416 3241 8434
$$1 follow-up statement
000
WWUS52 KFFC 081649
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1248 PM EDT SAT APR 8 2006
GAC197-307-081658-
/O.CAN.KFFC.SV.W.0073.000000T0000Z-060408T1700Z/
WEBSTER GA-MARION GA-
1248 PM EDT SAT APR 8 2006
...THE SEVERE THUNDERSTORM WARNING FOR MARION AND WEBSTER COUNTIES IS
CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM EDT SATURDAY AFTERNOON
FOR WEST CENTRAL GEORGIA.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3240 8438 3214 8443 3192 8443 3191 8423
3221 8416 3241 8434
$$
GAC249-261-081700-
/O.CON.KFFC.SV.W.0073.000000T0000Z-060408T1700Z/
SUMTER GA-SCHLEY GA-
1248 PM EDT SAT APR 8 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM EDT
FOR SCHLEY AND WESTERN SUMTER COUNTIES...
AT 1243 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZED HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM MURRAYS CROSSROADS TO LA
CROSSE TO SUMTER...OR ALONG A LINE EXTENDING FROM 18 MILES WEST OF
MONTEZUMA TO 7 MILES NORTHWEST OF AMERICUS TO 11 MILES SOUTHWEST OF
AMERICUS...MOVING EAST AT 40 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
AMERICUS AND ARLES.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3240 8438 3214 8443 3192 8443 3191 8423
3221 8416 3241 8434
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 11:55 AM EDT, 31 minutes earlier.
Area forecast discussion, Apr 8, 11:55 AM EDT, 31 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1155 AM EDT SAT APR 8 2006 .UPDATE... LINE OF CONVECTION MOVING ACROSS CENTRAL GEORGIA LATE THIS MORNING MAKING SLOW PROGRESS TO THE SOUTHEAST. THE SOUTHWESTERN TIER OF FORECAST AREA IS UNDER A TORNADO WATCH UNTIL 5 PM. THIS AREA IS IN WARM SECTOR WITH TEMPERATURES IN THE 70S. COULD SEE SOME STORMS APPROACH SEVERE LIMITS IN THIS AREA THIS AFTERNOON AS LIFTED INDICES ARE PROGGED TO BE NEAR MINUS 2 WITH CAPES AROUND 1500. THE MAIN THREAT WITH ANY SEVERE WEATHER WILL BE LARGE HAIL...BUT CANNOT RULE OUT STRONG WINDS. .SHORT TERM...(TODAY THROUGH MONDAY) NATURALLY OF IMMEDIATE CONCERN IS POTENT UPPER SYSTEM SET TO MOVE THROUGH THE SOUTHEAST UNITED STATES THROUGH THE DAY TODAY. AT AFD TIME...LINE OF SEVERE THUNDERSTORMS STRETCHED ACROSS THE DEEP SOUTH WAS SLOWLY MERGING INTO SQUALL LINE FROM THE SOUTHERN APPALACHIANS TO THE TEXAS/LOUISIANA BORDER. HOW THIS WILL EVOLVE OVER THE NEXT SEVERAL HOURS WILL REMAIN TO BE SEEN...ESPECIALLY GIVEN MODEL DIFFERENCES. THE GFS IS LADEN WITH CONVECTIVE FEEDBACK FOR THE FIRST PART OF THE SHORT TERM...WHILE THE NAM IS SLOWER WITH THE UPPER TROUGH AND SUBSEQUENTLY WITH THE SURFACE FRONT. THE GFS ALSO HAS A MUCH MORE SIGNIFICANT AMOUNT OF QPF. HOWEVER... NATIONAL GUIDANCE SUGGEST THAT EVEN WITH THE CONVECTIVE FEEDBACK...THE GFS IS A REASONABLE SOLUTION...AND THUS DECIDED TO STICK WITH IT WITH MINOR ADJUSTMENTS. GFS PROGS THE STRONG LOW-LEVEL JET TO WEAKEN BELOW 50KTS AFTER 12Z THIS MORNING. ON ALL MODELS HOWEVER...ONE COULD ARGUE THAT WE ARE POSITIONED IN THE FAVORABLE RIGHT ENTRANCE REGION OF THE UPPER JET. THIS COMBINED WITH VERY STRONG PVA THROUGH THE DAY PROVIDES PLENTY OF UPPER DYNAMICS AND WHEN ADDED TO THE LIFT PROVIDED BY THE FRONT ITSELF SHOULD BE ENOUGH TO SUSTAIN CONVECTION THROUGH THE DAY. MOISTURE RECOVERY SHOULD CONTINUE THROUGH THE NIGHT WITH STRONG SOUTHERLY TO SOUTH-SOUTHWESTERLY WINDS BRINGING IN THE LOWER 60S DEWPOINTS. HOWEVER...INSTABILITY AND SHEAR VALUES ARE NOT NEARLY AS IMPRESSIVE AS THEY WERE YESTERDAY. CAPES REMAIN BELOW 1000 J/KG IN ALL BUT EXTREME SOUTHERN GEORGIA...OUT OF OUR CWA. LIS DO DROP TO -3C WHAT WITH THE COOLER AIR FILTERING IN ALOFT. BEST 0-6KM SHEAR IS DISPLACED NORTHWEST FROM THE BEST 0-1KM SHEAR. HOWEVER...HELICITIES ARE PROGGED TO STILL BE DECENT...IN THE 200 M2/S2 RANGE...SO THE CONCERN IS DEFINITELY STILL THERE THAT WE COULD GET SEVERE THUNDERSTORMS. RAINFALL-WISE...AT THIS TIME AM NOT THINKING THAT THERE WILL BE ENOUGH TRAINING TO WARRANT A FLOOD WATCH. INDIVIDUAL STORMS MAY CAUSE FLOODING PROBLEMS...BUT DUE TO UPPER PVA MOVING IN STORMS ARE NO LONGER PARALLELING THE MEAN WIND. THUNDER THREAT DIMINISHES AFTER SUNSET AS FRONT MOVES THROUGH. HIGH PRESSURE BUILDS IN UNDER NORTHWEST FLOW. MOSTLY CLEAR SKIES AND ALTHOUGH TEMPERATURES COOL BEHIND THE FRONT...THEY WILL SLOWLY RECOVER THROUGH THE END OF THE SHORT TERM. DEPENDING ON HOW QUICKLY FUEL MOISTURES DRY OUT...FIRE WEATHER MAY BE A CONCERN SUNDAY AFTERNOON...BUT WILL LEAVE THIS FOR LATER SHIFTS TO DECIDE. .LONG TERM...(MONDAY NIGHT THROUGH FRIDAY) GFS AND ECMWF SEEM TO BE IN ENOUGH AGREEMENT THAT I CANNOT ARGUE TOO MUCH AGAINST THE GFS. AFTER JUST A CURSORY GLANCE...THE UKMET SEEMS TO BE SLIGHTLY MORE IN AGREEMENT WITH THE ECMWF THAN THE GFS...WITH THE FORMER TWO HAVING SLIGHTLY HIGHER AMPLITUDES TOWARD THE MIDDLE OF THE WEEK THAN THE GFS. IN GENERAL...HIGH PRESSURE REMAINS THE DOMINANT FEATURE THROUGH THE EXTENDED. A WEAK SHORTWAVE MOVES THROUGH THE UPPER MIDWEST BY MIDWEEK...AND A DRY FRONT MOVES THROUGH OUR AREA BY WEDNESDAY. HAVE NOT INCLUDED POPS WITH THIS SYSTEM...BUT IT IS ENOUGH TO WARRANT AN INCREASE IN SKY COVER. LARGE HIGH PRESSURE BUILDS IN AGAIN OVER THE SOUTHEASTERN STATES FOR THE END OF THE WEEK. && .AVIATION... THE LEADING EDGE OF THUNDERSTORMS HAS PUSHED THROUGH THE ATLANTA METRO AREA AND CONTINUES TO APPROACH AHN. WIND SPEEDS ASSOCIATED WITH THE LEADING EDGE OF THIS FRONT HAVE BEEN AROUND 40KTS WITH A 57KT WIND GUST REPORTED AT PDK. HAVE SPEED UP THE TIMING ON THE STORM PASSING THROUGH THE CSG...MCN AREAS. TIMING FOR THE CSG AREA SHOULD BE AROUND 10Z WITH THE STORMS REACHING MCN BY 11Z. CIGS BEHIND THE SYSTEM APPEAR TO BE MUCH BETTER THAN ANTICIPATED WITH CIGS REPORTED IN THE 5K FT RANGE BEHIND THE LINE. WINDS ARE BEGINNING TO TURN AROUND TO THE NW ALONG THE LINE AND SHOULD SHIFT BACK AROUND TO THE SW BEFORE EVENTUALLY TURNING BACK AROUND TO THE NW THIS AFTERNOON. RAIN WILL CONTINUE TO PUSH ACROSS THE ATL METRO AREA THROUGH 13-15Z. GFS CROSS SECTION SHOWS CIGS HANGING AROUND THROUGH JUST BEFORE 0Z WITH CONDITIONS BEGINNING TO IMPROVE THIS AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 72 44 67 45 / 90 20 5 5 ATHENS 73 45 70 42 / 90 20 5 5 GAINESVILLE 69 45 68 43 / 90 20 5 5 ROME 74 41 74 40 / 90 10 5 5 COLUMBUS 76 50 74 47 / 90 20 5 5 MACON 76 49 70 41 / 90 30 5 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && TDP
Hazardous weather outlook, Apr 8, 6:19 AM EDT, 6 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 619 AM EDT SAT APR 8 2006 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-091030- DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP- MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON- GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS- WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY- MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER- SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER- MONTGOMERY-TOOMBS- 619 AM EDT SAT APR 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT ISOLATED SEVERE THUNDERSTORMS POSSIBLE ACROSS CENTRAL GEORGIA. .SYNOPSIS... STRONG LOW PRESSURE OVER TENNESSEE CONTINUES TO DIG IN TOWARDS GEORGIA WITH SHOWERS AND THUNDERSTORMS AHEAD OF THE SURFACE FRONT LOCATED OVER MISSISSIPPI CONTINUING TO PUSH ACROSS THE STATE. .PRIMARY HAZARDS... THE PRIMARY HAZARD WITH THE THUNDERSTORMS WILL BE HAIL...DAMAGING WINDS...AND CLOUD TO GROUND LIGHTNING. .DISCUSSION... INSTABILITY AND SHEAR PARAMETERS WILL BE MUCH LOWER THAN THEY WERE IN THE OVERNIGHT HOURS. LATEST DATA INDICATE THAT CAPES THIS AFTERNOON WILL INCREASE TO BETWEEN 1000-1500 J/KG WITH LIFTED INDICES DROPPING TO AROUND -3 ACROSS SW CWA. THUNDER THREAT WILL DIMINISH AFTER SUNSET AS THE FRONT PUSHES ACROSS THE STATE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE LATEST INFORMATION FOR POSSIBLE ACTIVATION ACROSS CENTRAL GEORGIA LATER TODAY. 22
In the hours before
Local storm report, Apr 8, 8:11 AM EDT, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
811 AM EDT SAT APR 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 AM TSTM WND DMG 4 NW MONROE 33.83N 83.76W
04/08/2006 WALTON GA LAW ENFORCEMENT
A FEW TREES DOWN OFF RIVER BLUFF ROAD AND TROY SMITH
ROAD.
0500 AM TSTM WND DMG JEFFERSON 34.13N 83.60W
04/08/2006 JACKSON GA LAW ENFORCEMENT
TREES AND POWERLINES DOWN OFF PENDERGRASS RD AND OAK AVE.
&&
EALocal storm report, Apr 8, 8:13 AM EDT, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
813 AM EDT SAT APR 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0112 AM HAIL ROCK SPRING 34.82N 85.24W
04/08/2006 E0.88 INCH WALKER GA EMERGENCY MNGR
0115 AM HAIL FORT OGLETHORPE 34.92N 85.25W
04/08/2006 E0.75 INCH CATOOSA GA AMATEUR RADIO
0119 AM HAIL ROCK SPRING 34.82N 85.24W
04/08/2006 E0.88 INCH WALKER GA EMERGENCY MNGR
0120 AM HAIL RINGGOLD 34.92N 85.11W
04/08/2006 E0.88 INCH CATOOSA GA PUBLIC
DIME TO QUARTER SIZE HAIL.
0128 AM HAIL VARNELL 34.90N 84.97W
04/08/2006 E0.88 INCH WHITFIELD GA PUBLIC
0138 AM HAIL TRENTON 34.87N 85.51W
04/08/2006 E1.00 INCH DADE GA EMERGENCY MNGR
0145 AM HAIL DALTON 34.77N 84.98W
04/08/2006 E0.88 INCH WHITFIELD GA PUBLIC
0150 AM HAIL DALTON 34.77N 84.98W
04/08/2006 E1.00 INCH WHITFIELD GA PUBLIC
0200 AM HAIL CHATSWORTH 34.78N 84.78W
04/08/2006 E1.75 INCH MURRAY GA PUBLIC
0205 AM HAIL DALTON 34.77N 84.98W
04/08/2006 E1.00 INCH WHITFIELD GA PUBLIC
0215 AM TSTM WND GST ETON 34.82N 84.76W
04/08/2006 E60.00 MPH MURRAY GA AMATEUR RADIO
0230 AM HAIL ARMUCHEE 34.39N 85.18W
04/08/2006 E1.00 INCH FLOYD GA EMERGENCY MNGR
0245 AM HAIL CALHOUN 34.49N 84.94W
04/08/2006 E0.88 INCH GORDON GA PUBLIC
0255 AM TSTM WND DMG 7 W JASPER 34.47N 84.55W
04/08/2006 PICKENS GA EMERGENCY MNGR
A FEW TREES BLOWN DOWN OFF MATTHEWS ROAD.
0300 AM TSTM WND DMG CARTECAY 34.63N 84.38W
04/08/2006 GILMER GA EMERGENCY MNGR
TREES SNAPPED ALONG RACKLEY ROAD. ALSO...QUARTER SIZE
HAIL.
0305 AM HAIL CARTECAY 34.63N 84.38W
04/08/2006 E0.88 INCH GILMER GA PUBLIC
0315 AM TSTM WND DMG SHANNON 34.34N 85.09W
04/08/2006 FLOYD GA EMERGENCY MNGR
NUMEROUS TREES AND POWERLINES DOWN NEAR HIGHWAY 53.
0340 AM TSTM WND DMG CEDARTOWN 34.02N 85.26W
04/08/2006 POLK GA EMERGENCY MNGR
POSSIBLE TORNADO. TRAILERS DAMAGED OFF YOUNG FARMS ROAD
IN EAST PART OF CEDARTOWN. HOME DAMAGED OFF ARAGON ROAD.
0345 AM TSTM WND GST 5 NE DALLAS 33.97N 84.77W
04/08/2006 E60.00 MPH PAULDING GA TRAINED SPOTTER
0348 AM HAIL ACWORTH 34.06N 84.68W
04/08/2006 E1.00 INCH COBB GA PUBLIC
0350 AM TSTM WND DMG 5 NW DALLAS 33.97N 84.89W
04/08/2006 PAULDING GA AMATEUR RADIO
SEVERAL POWERLINES DOWN ON BRASWELL MOUNTAIN ROAD.
0355 AM HAIL CARTERSVILLE 34.17N 84.80W
04/08/2006 E0.88 INCH BARTOW GA EMERGENCY MNGR
NUMEROUS REPORTS OF NICKEL SIZED HAIL.
0355 AM TSTM WND DMG NEW HOPE 33.96N 84.79W
04/08/2006 PAULDING GA AMATEUR RADIO
NUMEROUS POWERLINES DOWN ON DUE WEST AND BOBO ROADS.
0357 AM HAIL 4 SE CANTON 34.21N 84.44W
04/08/2006 E1.00 INCH CHEROKEE GA EMERGENCY MNGR
0359 AM TSTM WND DMG 7 SW CANTON 34.18N 84.58W
04/08/2006 CHEROKEE GA EMERGENCY MNGR
POSSIBLE TORNADO. ROOF OFF A HOUSE. POSSIBLE INJURIES.
0400 AM TSTM WND DMG 9 SW CANTON 34.16N 84.60W
04/08/2006 CHEROKEE GA EMERGENCY MNGR
STRUCTURAL DAMAGE TO A HOUSE.
0415 AM TSTM WND DMG 8 NE MARIETTA 34.03N 84.44W
04/08/2006 COBB GA PUBLIC
POSSIBLE TORNADO. TREES DOWN ON THREE HOUSES IN BRIGHTON
WOOD SUBDIVISION OFF HIGHWAY 92 AND SANDY PLAINS ROAD.
0415 AM TSTM WND GST ALPHARETTA 34.07N 84.27W
04/08/2006 E60.00 MPH FULTON GA TRAINED SPOTTER
ESTIMATED WIND GUST 60 TO 70 MPH.
0425 AM HAIL 4 SE COAL MOUNTAIN 34.23N 84.05W
04/08/2006 E1.00 INCH FORSYTH GA PUBLIC
0429 AM TSTM WND GST 2 S CHAMBLEE 33.86N 84.30W
04/08/2006 M66.00 MPH DEKALB GA OFFICIAL NWS OBS
KPDK ASOS MEASUREMENT.
0435 AM TSTM WND GST GRAYSON 33.89N 83.96W
04/08/2006 E60.00 MPH GWINNETT GA TRAINED SPOTTER
0436 AM TSTM WND DMG 6 SW GAINESVILLE 34.23N 83.91W
04/08/2006 HALL GA PUBLIC
TWO LARGE TREES DOWN IN YARDS AND A FREEZER KNOCKED OVER
BETWEEN OAKWOOD AND FLOWERY BRANCH.
0446 AM TSTM WND GST PEACHTREE CITY 33.39N 84.57W
04/08/2006 M59.00 MPH FAYETTE GA OFFICIAL NWS OBS
KFFC ASOS MEASUREMENT.
0450 AM TSTM WND DMG 4 NW MONROE 33.83N 83.76W
04/08/2006 WALTON GA LAW ENFORCEMENT
A FEW TREES DOWN OFF RIVER BLUFF ROAD AND TROY SMITH
ROAD.
0500 AM TSTM WND DMG JEFFERSON 34.13N 83.60W
04/08/2006 JACKSON GA LAW ENFORCEMENT
TREES AND POWERLINES DOWN OFF PENDERGRASS RD AND OAK AVE.
&&
EASpecial weather statement, Apr 8, 8:31 AM EDT, 3 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 831 AM EDT SAT APR 8 2006 GAZ066-067-078-079-081315- 831 AM EDT SAT APR 8 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL...40 TO 50 MPH WINDS AND FREQUENT LIGHTNING IN HARRIS...TALBOT...TROUP AND MERIWETHER COUNTIES UNTIL 915 AM EDT... AT 830 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED NEAR WHITESVILLE...MOVING NORTHEAST AT 40 MPH. THESE STORMS WILL AFFECT LA GRANGE...PINE MOUNTAIN...GREENVILLE AND WOODLAND. A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Apr 8, 9:18 AM EDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 918 AM EDT SAT APR 8 2006 GAZ066-067-078-081530- 918 AM EDT SAT APR 8 2006 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN AND MINOR FLOODING IN HARRIS...TROUP AND MERIWETHER COUNTIES UNTIL 1130 AM EDT... AT 912 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF HEAVY RAIN ACROSS MUCH OF HARRIS AND TROUP COUNTIES MOVING NORTHEAST ALONG THE SAME AREAS. RAINFALL ESTIMATES SHOW THAT 1 TO 2 INCHES HAVE FALLEN ACROSS THIS AREA. ANY ADDITIONAL RAINFALL WILL RESULT IN MINOR FLOODING. CITIES THAT WILL BE MOST LIKELY TO EXPERIENCE FLOODING INCLUDE WEST POINT...JONES CROSSROADS... WHITESVILLE AND PINE MOUNTAIN. RUNOFF FROM THIS STORM WILL CAUSE MINOR FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.
Special weather statement, Apr 8, 11:28 AM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1128 AM EDT SAT APR 8 2006 GAZ072-081>083-094-095-081615- 1128 AM EDT SAT APR 8 2006 ...SIGNIFICANT WEATHER ALERT FOR 35 TO 45 MPH WINDS IN HOUSTON... PEACH...CRAWFORD...TWIGGS...BIBB AND JONES COUNTIES UNTIL 1215 PM EDT... AT 1126 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 6 MILES WEST OF ARKWRIGHT TO MIAMI VALLEY...MOVING NORTHEAST AT 60 MPH. WIND GUSTS OF 35 TO 45 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS PORTIONS OF HOUSTON...PEACH...CRAWFORD...TWIGGS...BIBB AND JONES COUNTIES. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE BYRON...MACON...AND WARNER ROBBINS. THE STORMS ARE EXPECTED TO WEAKEN OR MOVE OUT OF THESE COUNTIES BY 1215 PM EDT.
Special weather statement, Apr 8, 12:00 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1200 PM EDT SAT APR 8 2006 GAZ090-091-102-103-081645- 1200 PM EDT SAT APR 8 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 35 TO 45 MPH WINDS IN WEBSTER...STEWART...CHATTAHOOCHEE AND MARION COUNTIES UNTIL 1245 PM EDT... AT 1157 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 9 MILES NORTH OF JAMESTOWN TO 13 MILES SOUTHWEST OF WESTVILLE...MOVING EAST AT 50 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS WEBSTER...STEWART...CHATTAHOOCHEE AND MARION COUNTIES. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 12:30 AM EDT | Severe Thunderstorm Warning | FFC | Dade | 45 min |
| Apr 8, 12:53 AM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Walker | 37 min |
| Apr 8, 1:08 AM EDT | Severe Thunderstorm Warning | FFC | Dade, Walker | 37 min |
| Apr 8, 1:13 AM EDT | Severe Thunderstorm Warning | FFC | Murray, Whitfield | 47 min |
| Apr 8, 1:58 AM EDT | Severe Thunderstorm Warning | FFC | Murray, Whitfield | 32 min |
| Apr 8, 2:11 AM EDT | Severe Thunderstorm Warning | FFC | Fannin, Gilmer | 34 min |
| Apr 8, 2:23 AM EDT | Severe Thunderstorm Warning | FFC | Floyd, Gordon | 37 min |
| Apr 8, 2:45 AM EDT | Tornado Warning | FFC | Gordon | 15 min |
| Apr 8, 2:48 AM EDT | Tornado Warning | FFC | Gilmer, Pickens | 27 min |
| Apr 8, 3:12 AM EDT | Severe Thunderstorm Warning | FFC | Floyd, Polk | 33 min |
| Apr 8, 3:14 AM EDT | Severe Thunderstorm Warning | FFC | Fannin, Lumpkin, Union | 31 min |
| Apr 8, 3:17 AM EDT | Severe Thunderstorm Warning | FFC | Bartow | 43 min |
| Apr 8, 3:25 AM EDT | Severe Thunderstorm Warning | FFC | Haralson | 35 min |
| Apr 8, 3:28 AM EDT | Tornado Warning | FFC | Paulding, Polk | 32 min |
| Apr 8, 3:43 AM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Cobb, Fulton | 47 min |
| Apr 8, 3:49 AM EDT | Tornado Warning | FFC | Bartow, Cherokee | 26 min |
| Apr 8, 4:03 AM EDT | Tornado Warning | FFC | Cobb, Fulton | 27 min |
| Apr 8, 4:06 AM EDT | Severe Thunderstorm Warning | FFC | Dawson, Forsyth, Pickens | 24 min |
| Apr 8, 4:15 AM EDT | Severe Thunderstorm Warning | FFC | Gwinnett | 45 min |
| Apr 8, 4:21 AM EDT | Severe Thunderstorm Warning | FFC | Hall, Lumpkin | 39 min |
| Apr 8, 4:39 AM EDT | Severe Thunderstorm Warning | FFC | Banks, Jackson | 51 min |
| Apr 8, 4:42 AM EDT | Severe Thunderstorm Warning | FFC | Barrow, Walton | 33 min |
| Apr 8, 9:33 AM EDT | Flash Flood Warning | FFC | Harris | 3 hr |
| Apr 8, 11:10 AM EDT | Flash Flood Warning | FFC | Muscogee | 3 hr |
| Apr 8, 12:59 PM EDT | Severe Thunderstorm Warning | FFC | Dooly, Macon, Sumter | 31 min |
| Apr 8, 1:34 PM EDT | Severe Thunderstorm Warning | FFC | Pulaski, Wilcox | 26 min |
| Apr 8, 1:54 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Dodge | 36 min |
| Apr 8, 2:16 PM EDT | Severe Thunderstorm Warning | FFC | Laurens, Telfair | 29 min |
| Apr 8, 2:21 PM EDT | Severe Thunderstorm Warning | FFC | Wheeler | 24 min |
| Apr 8, 2:33 PM EDT | Severe Thunderstorm Warning | FFC | Montgomery | 27 min |
| Apr 8, 2:47 PM EDT | Tornado Warning | FFC | Montgomery, Wheeler | 28 min |
| Apr 8, 2:51 PM EDT | Severe Thunderstorm Warning | FFC | Toombs | 24 min |
| Apr 8, 2:58 PM EDT | Tornado Warning | FFC | Toombs | 32 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.